Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 78, NWS New Orleans, LA

May 17, 2016Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 17, 2016, 8:12 PM CDT for Harrison County, Mississippi. It took effect at May 17, 2016, 10:11 PM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2016, 8:12 PM CDT (01:12 UTC)
In effect from
May 17, 2016, 10:11 PM CDT
Expired
May 19, 2016, 4:25 PM CDT
In force
42 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Lyman (LYMM6).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

287 
WGUS44 KLIX 180112
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
812 PM CDT TUE MAY 17 2016

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  Wolf River Above Gulfport affecting Harrison County
  Biloxi River Near Lyman affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-190712-
/O.NEW.KLIX.FL.W.0077.160518T0846Z-160519T1249Z/
/GLFM6.1.ER.160518T0846Z.160518T1800Z.160519T0649Z.NO/
812 PM CDT TUE MAY 17 2016

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Wolf River Above Gulfport.
* from late tonight to Thursday morning.
* At  5:00 PM Tuesday the stage was 4.0 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 10.0 feet by tomorrow early afternoon. The river will 
  then fall below flood stage by early Thursday morning.
* Impact...At 10.0 feet...Bells Ferry Road will be closed within a 
  mile of the bridge as the road will be covered by swift moving 
  river current.
* Impact...At 9.0 feet...Bells Ferry Road will be impassable with deep
  water on the east bridge approach.
* Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There 
  will be water over the access road just upstream of the bridge and 
  the road will become impassable very quickly.

&&
 
LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917

&&

LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917




$$

MSC047-190711-
/O.NEW.KLIX.FL.W.0078.160518T1050Z-160519T2125Z/
/LYMM6.1.ER.160518T1050Z.160519T0000Z.160519T1525Z.NO/
812 PM CDT TUE MAY 17 2016

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Biloxi River Near Lyman.
* from late tonight to Thursday afternoon.
* At  5:30 PM Tuesday the stage was 3.9 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 14.5 feet by tomorrow evening. The river will then 
  fall below flood stage by late Thursday morning.
* Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&
 
LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909




$$
6 follow-up statements
623 
WGUS84 KLIX 180206
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
906 PM CDT TUE MAY 17 2016

...The flood warning continues for the following rivers in 
Mississippi...
 
  Biloxi River Near Lyman affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-190806-
/O.EXT.KLIX.FL.W.0078.160518T0600Z-160519T1703Z/
/LYMM6.1.ER.160518T0600Z.160518T1800Z.160519T1103Z.NO/
906 PM CDT TUE MAY 17 2016

The Flood Warning continues for
  The Biloxi River Near Lyman.
* from late tonight to Thursday afternoon.
* At  8:30 PM Tuesday the stage was 11.0 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage near midnight tonight and 
  continue to rise to near 15.0 feet by tomorrow early afternoon. 
  The river will fall below flood stage by Thursday morning.
* Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909




$$
235 
WGUS84 KLIX 180312
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1012 PM CDT TUE MAY 17 2016

...The flood warning continues for the following rivers in 
Mississippi...
 
  Biloxi River Near Lyman affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-190912-
/O.EXT.KLIX.FL.W.0078.160518T0311Z-160519T2028Z/
/LYMM6.1.ER.160518T0245Z.160518T1800Z.160519T1428Z.NO/
1012 PM CDT TUE MAY 17 2016

...Flood Warning extended until Thursday afternoon...The Flood 
Warning continues for
  The Biloxi River Near Lyman.
* from this evening to Thursday afternoon.
* At 10:00 PM Tuesday the stage was 12.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 15.5 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  late Thursday morning.
* Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909




$$
366 
WGUS84 KLIX 181332
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
832 AM CDT WED MAY 18 2016

...The flood warning continues for the following rivers in 
Mississippi...
 
  Biloxi River Near Lyman affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-191932-
/O.EXT.KLIX.FL.W.0078.000000T0000Z-160520T0645Z/
/LYMM6.1.ER.160518T0245Z.160519T0000Z.160520T0045Z.NO/
832 AM CDT WED MAY 18 2016

...Flood Warning extended until late Thursday night...The Flood 
Warning continues for
  The Biloxi River Near Lyman.
* until late Thursday night.
* At 5:00 AM Wednesday the stage was 14.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 15.5 feet by this
  evening. 
* Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909

$$
117 
WGUS84 KLIX 182052
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
351 PM CDT WED MAY 18 2016

...The flood warning continues for the following rivers in 
Mississippi...
 
  Wolf River Above Gulfport affecting Harrison County 
  Biloxi River Near Lyman affecting Harrison County 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-190224-
/O.EXT.KLIX.FL.W.0077.000000T0000Z-160519T0224Z/
/GLFM6.1.ER.000000T0000Z.160518T1400Z.160518T2024Z.NO/
351 PM CDT WED MAY 18 2016

The Flood Warning continues for
  The Wolf River Above Gulfport.
* until this evening.
* At  2:30 PM Wednesday the stage was 8.1 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river has crested and will continue to fall to below
  flood stage by late this afternoon.
* Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There 
  will be water over the access road just upstream of the bridge and 
  the road will become impassable very quickly.

&&

LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917

$$

MSC047-191200-
/O.EXT.KLIX.FL.W.0078.000000T0000Z-160519T1200Z/
/LYMM6.1.ER.160518T0245Z.160518T2000Z.160519T0600Z.NO/
351 PM CDT WED MAY 18 2016

The Flood Warning continues for
  The Biloxi River Near Lyman.
* until Thursday morning.
* At  3:00 PM Wednesday the stage was 14.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage shortly  
  after midnight tonight. 
* Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909

$$

24/RR
854 
WGUS84 KLIX 190119
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
819 PM CDT WED MAY 18 2016

...The flood warning continues for the following rivers in 
Mississippi...
 
  Biloxi River Near Lyman affecting Harrison County 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-191905-
/O.EXT.KLIX.FL.W.0078.000000T0000Z-160519T1905Z/
/LYMM6.1.ER.160518T0245Z.160518T2000Z.160519T1305Z.NO/
819 PM CDT WED MAY 18 2016

...Flood Warning extended until Thursday afternoon...The Flood 
Warning continues for
  The Biloxi River Near Lyman.
* until Thursday afternoon.
* At  6:00 PM Wednesday the stage was 13.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.


&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909

$$
948 
WGUS84 KLIX 191429
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
929 AM CDT THU MAY 19 2016

...The flood warning has been cancelled for the following river in 
Mississippi...
 
The Biloxi River Near Lyman affecting Harrison County

&&

MSC047-191459-
/O.CAN.KLIX.FL.W.0078.000000T0000Z-160519T1905Z/
/LYMM6.1.ER.160518T0245Z.160518T2000Z.000000T0000Z.NO/
929 AM CDT THU MAY 19 2016

The Flood Warning is cancelled for
  The Biloxi River Near Lyman.
* At 6:00 AM Thursday the stage was 11.2 feet.
* Flood stage is 12.0 feet.
* Forecast...The river crested below flood stage at 11.2 feet. No
  flooding is expected in the near future.


&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 17, 3:10 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, May 17, 3:10 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
310 PM CDT TUE MAY 17 2016

.SHORT TERM...
Active weather period continues across the forecast area. Radar
imagery over the last few hours shows quite a jump in intensity
along with coverage as daytime heating warmed the surface. Most of
the storms remain in the warm sector south of the stall frontal
boundary that was draped along a line from near Baton Rouge to
Hattiesburg. The GFS shows activity shifting south and east
through the rest of this afternoon as the very weak upper trough
that initialized the convection shifts east. The HRRR shows the
same depiction and this also matches up well with current radar
trends. So have increased pops over SELA and coastal MS through
the remainder of the afternoon and significantly dropped rain
chances for late this evening and overnight to slight chance as
little if any showers expected with drier mid level air moving in.
The main threat thru the afternoon will still be water spouts and
isolated tornadoes, mainly near the coastline. Although there's
not a lot of strong wind in the mid and upper levels, there is
sufficient low level vertical and horizontal shear to potentially
see these hazards in the coastal waters and adjacent land areas.
Areas west of I-55 will not see much in the way of convection,
just a few showers.

.LONG TERM...
The lull in rain will carry over into Wednesday morning as there
will be not be as much lift from any upper level features to
enhance convection. However, daytime heating and possibly residual
frontal boundary could induce afternoon showers and storms. So, went
with 40 to 50% coverage during that period. Thursday does not look
all that different locally and thus kept the same or slightly higher
rain chances.

Friday still looks to be the most active day of the forecast period
as a more significant upper level trough tracks across the southern
plains and mid Mississippi Valley. Exactly when the widespread
showers begins in still not completely certain but current models
show something similar to yesterday with convection moving in from
the Gulf of Mexico/SW LA and spreading across the entire forecast
area. The widespread activity will likely last through Friday
afternoon and thus have carried likely pops through then. How much
rain is still uncertain at this time. The ECMWF shows maybe an inch
for most places. The GFS indicates a number much much higher than
that. Realistically thinking in the neighborhood of 1 to 4 inches
with isolated higher amounts. If this trend continues, flash flood
watch may be needed for Friday.

The upper level trough will amplify as it tracks east across the
United States Saturday and Sunday. Post trough cold front will usher
in drier air and likely keep the region rain free. So, have dropped
rain chances for those days. Some nice and slightly cooler mornings
will be possible as well.

MEFFER
&&

.AVIATION...

Scattered SHRA and TSRA this afternoon with most of the activity
east of Interstate 55 at this time. Most terminals with MVFR
ceilings this afternoon. Precipitation occasionally reducing
visibilities to 1SM. Expect most of the convection to weaken and/or
dissipate near sunset. May see some improvement to VFR conditions
during the evening hours, but should return to IFR/MVFR ceilings
around 09Z. Should see MVFR ceilings after 15z Wednesday...with
potential for scattered convection Wednesday afternoon. This will be
addressed in the 00Z TAF package. 35

&&

.MARINE...

Current marine issue is waterspout potential over the tidal lakes
and sounds. This should die out with convection this evening.  Winds
should ease tonight with the departure of the upper impulse
currently moving across southern Mississippi and Louisiana. Will
allow Exercise Caution headline to expire...although it may be
borderline for another hour or two.

Should be a light wind regime until Thursday night when front
approaches from the northwest. Likely to need headlines at that time
over much of the coastal waters into Friday. Relatively quiet
conditions after Friday for the weekend. 35

&&

.DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring convection.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
         or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  82  65  84 /  20  50  20  60
BTR  68  83  68  84 /  20  50  20  60
ASD  69  84  70  85 /  20  50  20  50
MSY  72  83  72  83 /  20  40  20  50
GPT  69  83  70  84 /  20  40  20  40
PQL  69  84  69  85 /  20  40  20  40

&&

.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, May 17, 8:06 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 PM CDT TUE MAY 17 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-181315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
806 PM CDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF UPPER LEVEL DISTURBANCES AND WEAK FRONTS MOVING INTO
THE AREA WILL KEEP A RISK OF SHOWERS AND THUNDERSTORMS IN PLACE
THROUGH SATURDAY. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS
ACROSS PORTIONS OF THE AREA WEDNESDAY THROUGH FRIDAY.

SEVERE WEATHER ACTIVITY IS EXPECTED TO BE FAIRLY ISOLATED, BUT IF
A SEVERE THUNDERSTORM DEVELOPS STRONG DAMAGING WIND GUSTS ARE
EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREAT WEDNESDAY
THROUGH FRIDAY.

3 TO 4 INCHES OF RAIN COULD FALL ACROSS THE AREA WEDNESDAY
THROUGH FRIDAY. IF THE HEAVY RAINFALL OCCURS IN A SHORT PERIOD OF
TIME...SOME LOCALIZED STREET FLOODING ISSUES IN LOW LYING AND
POOR DRAINAGE AREAS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 17, 3:28 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 PM CDT TUE MAY 17 2016

MSZ080-081-172100-
HANCOCK-HARRISON-
328 PM CDT TUE MAY 17 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...

AT 326 PM CDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING A
WATERSPOUT WAS LOCATED OVER BAY ST. LOUIS... MOVING NORTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE... LONG BEACH...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD AND SHORELINE PARK.

IF THIS STORM REACHES SHORE...A TORNADO WARNING MAY BE NECESSARY. BE
CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION
STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

LAT...LON 3036 8911 3030 8928 3031 8929 3033 8929
      3035 8927 3036 8928 3036 8931 3037 8931
      3037 8935 3033 8938 3034 8934 3032 8932
      3031 8933 3026 8939 3025 8943 3053 8934
      3042 8906
TIME...MOT...LOC 2026Z 204DEG 14KT 3029 8931
Local storm report, May 17, 4:44 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     FLASH FLOOD      LYMAN                   30.50N 89.13W
05/17/2016                   HARRISON           MS   EMERGENCY MNGR

            REPORTS OF ROADS CLOSED DUE TO WATER IN HARRISON COUNTY -
            SHAW ROAD, BERT DEDEAUX AND OLD HWY 49, CANAL RD TO
            HUTTER, MENNONITE RD TO GULF HAVEN RD. CULVERT WASHED OUT
            AT AIRPORT RD.

&&

AK
Local storm report, May 17, 4:47 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HEAVY RAIN       10 NW LYMAN             30.60N 89.25W
05/17/2016  M4.23 INCH       HARRISON           MS   EMERGENCY MNGR

            REPORTED AT THE NORTHWEST HARRISON COUNTY GAUGE SINCE
            ABOUT NOON.

&&

AK
Local storm report, May 17, 4:50 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HEAVY RAIN       SAUCIER                 30.64N 89.14W
05/17/2016  M3.80 INCH       HARRISON           MS   EMERGENCY MNGR

            REPORTED AT THE SAUCIER RAIN GAUGE SINCE ABOUT NOON.

&&

AK
Local storm report, May 17, 5:07 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        4 S LYMAN               30.45N 89.14W
05/17/2016                   HARRISON           MS   BROADCAST MEDIA

            LIGHTNING STARTED A FIRE THAT DAMAGED TWO HOMES ON RIVER
            BEND DRIVE BETWEEN LYMAN AND GULFPORT. EVENT TIME
            ESTIMATED.

&&

BWAGNER
Local storm report, May 17, 5:11 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
511 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        4 S LYMAN               30.45N 89.14W
05/17/2016                   HARRISON           MS   BROADCAST MEDIA

            LIGHTNING STARTED FIRES THAT DAMAGED HOMES ON RIVER BEND
            DRIVE AND LAKE VISTA DRIVE BETWEEN LYMAN AND GULFPORT.
            EVENT TIME ESTIMATED.

&&

BWAGNER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:12 PM CDTRiver Flood WarningLIXHarrison36 hr
May 17, 8:27 PM CDTRiver Flood WarningLIXHarrison24 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.